About 2 years ago, after a long day of walking, the skin around my groin in the folds broke out in super-itchy, inflamed red rashes. I used OTC hydrocortisone cream, and the problem subsided significantly. However, ever since, I've had a permenant rash running up the exact middle of my skin folds where the leg meets the groin area - probably about 5 inches long right in the middle of the leg crease. Absolutely doesn't itch at all, the rash is completely smooth (can't feel it at all), but it becomes sticky very easily and the skin kind of glistens a little. When I get hot and sweat, the skin will become very sticky and smelly (much more than normal). After a shower, it doesn't seem to dry very easily like the surrounding normal skin. I've tried long treatments with OTC anti-fungals (lamisil, tolnafate), but it hasn't improved the condition at all. Does this sound like a very stubborn fungus? Or something else? I should note that I've had problems in the past, but not now, with rashes on the backides on my elbows and knees (from what I understand, atopic dermatitis), and am starting to get what looks like a little psoriasis around my knees. Thanks for your help, and the guidance you provide to all of us.
It would be best to see a doctor since they would be able to determine what the problem is best. I heard lamisil jock itch gel helps with the problem but as you said you've used it extensively. Just see your local doctor
From the description in your post , it sounds like a recurrent yeast infection. Yeast infectionis very common in areas of the body that swaet and that retain moisture, like skin folds.
Consequently they are seen in regions of the body like genitals, underarms, under the breasts(in females), thighs( in over-weight individuals), hands and feet.
Hormonal changes, stress, nrdications and dietary factors can alter the natural balance that exists between these organisms and the body, thus triggering off an infection under the right conditions.
Symptoms include severe itching, burning, and soreness, irritation and sometimes a clear, sticky discharge. A microscopic examination and culture can confirm the diagnosis.
Treatment would be with anti-fungal medications like Monistat. However, if there is an underlying medical condition( like Diabetes) or frequent antibiotic usage, this infection is bound to recur.
Keep the skin-fold areas clean and dry especially in hot, humid weather. you can use anti-fungal powders as a preventive measure. Also wear loose fitting, cotton garments to keep the region aired.
Thanks for your response, doctor. Did you catch that I am a man? It sounded like some of your response was intended for a woman. Does that change anything? I figured it was fungal, but the really smooth, non-scaly, almost embedded rash and the fact that it isn't responding to lamisil, etc, made me question if it was fungus after all. Eventually I'll go to a dermatologist, but since I don't have insurance, I wanted to see what I could do at home before the Dr. Thanks,
Can you see the rash? I have the same thing. For over a year now. The skin doesn't itch but often hurts. Their is no discoloration or scales. I have been to five different dermatologists. They used a light to look for signs of yeast, but found nothing the biopsy showed fungus but nothing worked.
You said you had eczema, was it anything like this?
Yeah - I can see the rash, it's red and smooth, doesn't itch, and certainly doesn't hurt at all. Just gets sticky very easity and the rash won't go away with OTC medications. I've really got no idea if it is related to these rashes I used to get on the opposite sides of my knees and elbows (in the creases)...if your biopsy turned up fungus, I wonder if you tried oral anti-fungals like terbinafine pills?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.